South Carolina, 2006Damaging Wind in South Carolina, August 6, 2006
August 6, 2006 · NWS CHS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 6, 1:43 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 6, 1:43 PM EST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EDT SUN AUG 6 2006
.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...DIFFUSE FNTL BNDRY HAS
MOVED VERY LTL TDA AND IS STILL ROUGHLY ALONG A KMCN-KOGB-KGGE LINE.
THIS FEATURE WL GRADLY DSPT THIS EVNG. SO FAR ONLY ISOLD SHOWERS AND
TSTMS HAVE POPPED ALONG THE SEA BREEZE. RUC AND LAPS MESOANALYSIS
FIELDS SUGGEST CONVECTIVE TEMPS ARE JUST NOW BEING REALIZED ACROSS
MUCH OF THE AREA AND IN FACT VSBL SATL TRENDS INDICATE THE CU FIELD
IS BECMG A BIT MORE AGITATED. XPCT ISOLD TO SCT TSTMS TO FIRE OVR
THE NXT FEW HRS...MAINLY ACROSS INLAND AREAS NEAR THE SEA BREEZE AND
THE AFOREMENTIONED FNTL BNDRY WHERE DIFFERENTIAL HEATING IS OWING TO
INCRG SFC MOISTURE CONVG. WL MAINTAIN 30 POPS INLAND THROUGH ERLY
EVNG FOLLOWED BY DRY WX FOR THE REMAINDER OF THE NGT. THE SEA BREEZE
SHOULD CLR THE COASTAL ZONES BY LTE AFTN SO MAY DROP POPS COMPLETELY
FOR THESE AREAS...ESP N COASTAL GA. LOWS WL RANGE FM THE LWR 70S
ACROSS THE HIGHER TERRAIN OF ALLENDALE...SCREVEN AND JENKINS
COUNTIES TO THE MID-UPR 70S COAST.
WE ARE NOT TOO EXCITED ABT THE PROSPECTS FOR MEASURABLE RNFL MON.
ALTHOUGH THE UPR RIDGE IS FCST TO BREAK DOWN AND RETROGRADE A BIT TO
THE W...RH FIELDS SUGGEST VERY DRY MID-LVL AIR CURRENTLY PROPAGATING
DOWN THE NC COAST WL SUFFICIENTLY CAP THE ATMOS DESPITE ADEQUATE
LOW-LVL MOISTURE AND TEMPS RISING INTO THE 90S. FCST SOUNDINGS FOR
CHARLESTON...WALTERBORO...SAVANNAH AND METTER ALL SUPPORT THIS WITH
CAPPING INVERSIONS ON THE ORDER OF 2-4 DEG C DVLPG DURING THE AFTN.
EVEN ABV THE CAP...CAPE PROFILES ARE VERY NARROW SO ANY SHOWER OR
TSTM CAN CAN OVERCOME THE CAP WL LIKELY HAVE A WEAK AND SHALLOW
UPDRAFT. BEST PRECIP CHANCES WL BE W OF THE SEA BREEZE SO WL CONFINE
SLGT CHANCE POPS TO INLAND AREAS ONLY AND KEEP COASTAL AREAS DRY.
TEMPS WL BE SIMILAR TO TDA AND TNGT...WITH HIGHS RANGING FROM THE
MID 90S INLAND TO THE UPR 80S AT THE COAST AND LOWS IN THE LWR 70S
WELL INLAND TO THE MID-UPR 70S COAST.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...MEDIUM RANGE GUIDANCE IS IN
GENERALLY GOOD AGREEMENT WITH SFC AND UPPER LEVEL FEATURES THROUGH
THE EXTENDED PERIOD THIS AFTERNOON. UPPER RIDGE OVER THE SE CONUS
TUE...WILL RETROGRADE WESTWARD INTO THE SOUTHERN PLAINS BY LATE IN
THE WEEK AND OVER THE UPCOMING WEEKEND. THIS WILL ALLOW UPPER LEVEL
TROUGHING TO TAKE HOLD OF THE EASTERN THIRD OF THE COUNTRY. AT THE
SFC...ATLANTIC HIGH PRESSURE WILL PUSH EASTWARD AND AWAY FROM THE
REGION TUE AND TUE NIGHT...AS A WEAK FRONTAL BOUNDARY BEGINS TO
APPROACH THE FORECAST AREA FROM THE NORTH. THIS FRONTAL BOUNDARY
WILL STALL OUT OVER THE REGION LATE WED AND WED NIGHT...BEFORE
DISSIPATING ON THU. HIGH PRESSURE WILL THEN BRIEFLY BUILD BACK INTO
THE AREA THU NIGHT AND FRI...BEFORE NEXT FRONTAL BOUNDARY APPROACHES
AND STALLS OUT OVER THE REGION THIS UPCOMING WEEKEND. WILL CONTINUE
TO MENTION CHC POPS THROUGH THE EXTENDED PERIOD...WITH HIGHEST POPS
WED/THU AND SAT WITH STALLED OUT FRONTAL BOUNDARIES OVER THE AREA.
TEMPERATURES THROUGH THE EXTENDED ARE EXPECTED TO RUN NEAR TO
SLIGHTLY ABOVE CLIMO.
&&
.MARINE...HIGH PRESSURE WILL RETREAT EASTWARD INTO THE ATLANTIC TUE
AS A WEAK FRONTAL BOUNDARY BEGINS TO APPROACH FROM THE NORTH. EXPECT
A DECENT SURGE TUE NIGHT AS GRADIENT PINCHES IN ADVANCE OF THE
FRONTAL BOUNDARY...WITH WINDS IN THE 15-20 KT RANGE ACROSS THE
WATERS. FRONTAL BOUNDARY WILL PUSH SOUTHWARD INTO THE SC WATERS WED
NIGHT...AND WILL DISSIPATE BEFORE REACHING THE GA WATERS THU. HIGH
PRESSURE WILL THEN BUILD BACK OVER THE WATERS THU NIGHT AND FRI.
ASIDE FROM TUE NIGHT...WINDS ARE EXPECTED TO REMAIN AOB 15 KT TUE
THROUGH FRI. SEAS ARE EXPECTED TO REMAIN AOB 4 FT TUE THROUGH FRI.
&&
.AVIATION...VFR CONDITIONS WL PREVAIL. A FEW SHOWERS ARE FIRING
RIGHT ALONG THE SEA BREEZE BUT SHOULD STAY CLR OF BOTH TERMINALS
THROUGH THE AFTN. CU FIELD QUICKLY DSPT THIS EVNG LEAVING CLR SKIES.
COULD SEE A BRIEF PERIOD OF REDUCED VSBYS AT BOTH TERMINALS JUST
BEFORE SUNRISE AS PATCHY GROUND FOG DVLPS...BUT KEPT MENTION OUT OF
THE TAFS FOR NOW. CU WL DVLP BY MID-MRNG MON BUT SIMILAR TO TDA THE
TERMINAL SHOULD REMAIN PCPN FREE.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
ST/JRJ
Hazardous weather outlook, Aug 6, 9:07 AM EST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1007 AM EDT SUN AUG 6 2006
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-071000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
1007 AM EDT SUN AUG 6 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.STRONG THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS INLAND AREAS THIS AFTERNOON ALONG A DIFFUSE FRONTAL
BOUNDARY. A FEW OF THESE STORMS MAY BECOME STRONG AND PRODUCE STRONG
GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Aug 6, 1:50 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT SUN AUG 6 2006
SCZ043-049-061915-
COASTAL COLLETON-INLAND COLLETON-
250 PM EDT SUN AUG 6 2006
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN COLLETON COUNTY THROUGH
315 PM EDT...
AT 250 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF GREEN POND...OR ABOUT
15 MILES EAST OF YEMASSEE...MOVING WEST AT 5 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ASHEPOO...
GREEN POND AND WHITE HALL THROUGH 315 PM EDT. THE STORM MAY MOVE
OVER PORTIONS OF U.S. 17.
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH FREQUENT
LIGHTNING.
Special weather statement, Aug 6, 3:03 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EDT SUN AUG 6 2006
SCZ045-062030-
BERKELEY-
403 PM EDT SUN AUG 6 2006
...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 430 PM
EDT...
AT 403 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BEUFORDTOWN...OR ABOUT 13 MILES
SOUTHEAST OF SAINT STEPHEN...MOVING WEST AT 10 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...JAMESTOWN
THROUGH 430 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. HEAVY RAINS MAY CAUSE
SOME PONDING OF WATER ON ROADWAYS...MAKING TRAVEL HAZARDOUS.
Special weather statement, Aug 6, 3:25 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EDT SUN AUG 6 2006
SCZ045-062100-
BERKELEY-
425 PM EDT SUN AUG 6 2006
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BERKELEY COUNTY
THROUGH 500 PM EDT...
AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES WEST OF CALESTOWN...OR ABOUT 10
MILES SOUTHEAST OF SAINT STEPHEN...MOVING WEST AT 5 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BONNEAU
AND JAMESTOWN THROUGH 500 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH FREQUENT
LIGHTNING. PONDING OF WATER ON LOW LYING ROADWAYS...PARKING
LOTS...AND INTERSECTIONS IS EXPECTED WITH HEAVY RAIN ACCOMPANYING
THE STORM.
Special weather statement, Aug 6, 3:42 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT SUN AUG 6 2006
SCZ045-062130-
BERKELEY-
442 PM EDT SUN AUG 6 2006
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN BERKELEY COUNTY
THROUGH 530 PM EDT...
AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER BONNEAU...OR ABOUT 7 MILES
NORTHEAST OF MONCKS CORNER...MOVING WEST AT 10 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BONNEAU...
BONNEAU BEACH AND PINOPOLIS THROUGH 530 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
Special weather statement, Aug 6, 3:51 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
451 PM EDT SUN AUG 6 2006
SCZ045-062130-
BERKELEY-
451 PM EDT SUN AUG 6 2006
...STRONG THUNDERSTORMS WILL IMPACT LAKE MOULTRIE THROUGH 530 PM
EDT...
AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF BONNEAU...OR ABOUT
8 MILES NORTHEAST OF MONCKS CORNER...MOVING WEST AT 15 MPH.
THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT ON THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM METAL OBJECTS.
REV
Special weather statement, Aug 6, 3:57 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT SUN AUG 6 2006
SCZ044-062130-
DORCHESTER-
457 PM EDT SUN AUG 6 2006
...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 530 PM
EDT...
AT 457 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER PREGNALL...OR ABOUT 7 MILES EAST OF
SAINT GEORGE...STATIONARY.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
DORCHESTER...HARLEYVILLE...REEVESVILLE AND SAINT GEORGE THROUGH 530
PM EDT.
GUSTY WINDS OF 35 TO 45 MPH ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY THESE STORMS.
REV
Thunderstorm Wind, Berkeley
- When
- August 6, 4:00 PM EST
- Where
- Berkeley County, 7 mi NE of Goose Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.050, -79.950
Tree limbs down in Cypress Gardens.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 6, 20061 death · 1 event
- Rip Current in Florida, August 6, 20061 death · 1 event
- Damaging Winds and Lightning Strike in Texas, August 6, 2006$178,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Kansas, August 6, 2006$90,000 · 1 in hail · 5 events
- Damaging Winds in Kansas, August 6, 2006$50,000 · 65 kt wind · 2 events
- Flash Flood in New Mexico, August 6, 2006$50,000 · 1 event
- Damaging Wind in Texas, August 6, 2006$50,000 · 65 kt wind · 1 event
- Flash Flood in Wyoming, August 6, 2006$40,000 · 1 event
- Heavy Rain in Virginia, August 6, 2006$30,000 · 1 event
- Heat in Kansas, August 6, 200617 events
- Drought in Montana, August 6 to 31, 200616 events
- Damaging Wind in Tennessee, August 6, 2006$18,000 · 55 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528085.